Drugs and medication can cause neuropathy. An unfortunate example is that 30-48% of cancer patients get Chemo-induced Peripheral Neuropathy (CIPN). This is a side-effect caused by the drugs that are used to treat cancer patients. Recovery from CIPN is different for all patients. When you discontinue your drugs or the dose is lowered, the symptoms may reduce in a few weeks or months. However, some patients get permanent or long-term nerve damage.
The nerve damage can cause loss of sensation and movement in some parts of your body. The nerves that are responsible for sensation in your body (sensory nerves) are more sensitive, so they are more easily damaged. However, the nerves that are involved in movement (motor nerves) can be injured as well.
Symptoms will vary for different patients. Symptoms usually begin in the feet or hands. Many patients describe the feeling of wearing socks and gloves while they are not actually wearing them.
Various drugs or chemicals can cause Chemo-induced Peripheral Neuropathy (CIPN). Drugs can also decrease absorption of important nutrients that are needed for nerve health. Some drugs known to cause CIPN are below.
Symptom treatment includes modifying or stopping the medication that is causing your nerve damage, but some medications are necessary for the treatment of a more serious condition such as cancer. Standard treatments can include pain medications, antidepressants, and other medications.
At Balanced Flow, we offer effective, non-pharmaceutical treatment. Our FDA-approved therapies that may help reduce or eliminate your CIPN symptoms.
Call or text us at 312-766-6940 to schedule an appointment today and see if you would be a good candidate to be under our care.